phone +7 (3412) 91 60 92

Archive of Issues

Russia Nizhni Novgorod
Section Mathematics
Title On using Gaussian functions with varied parameters for approximation of functions of one variable on a finite segment
Author(-s) Chernov A.V.ab
Affiliations Nizhni Novgorod State Technical Universitya, Nizhni Novgorod State Universityb
Abstract We study the opportunities of approximation of a piecewise continuous function on a finite segment by a linear combination of $\mu$ Gaussian functions, with the object of their usage for control approximation in lumped problems of optimal control. Recall that a Gaussian function (quadratic exponent) is one defined as follows $\varphi(x)=\dfrac{1}{\sigma\sqrt{2\pi}} \exp\left[ -\dfrac{(x-m)^2}{2\sigma^2} \right]$. Unlike investigations carried out by another authors, we consider the case where the parameters of a Gaussian function (with the coefficients of a linear combination) are varied and selected, in particular, by minimization of the difference between a function being approximated and its approximation, or (in the case of an optimal control problem) by minimization of the cost functional. Such an approach gives the opportunity to approximate optimal control problems with lumped parameters by finite dimensional problems of mathematical programming of comparatively small dimension (as opposed to piecewise constant or piecewise linear approximation on a fixed mesh with small width which is usually used). We present also some results of numerical experiments which substantiate efficiency of the approach under study.
Keywords control parametrization technique, lumped problem of optimal control, approximation by quadratic exponents, Gaussian function
UDC 517.518
MSC 41A30
DOI 10.20537/vm170210
Received 5 March 2017
Language Russian
Citation Chernov A.V. On using Gaussian functions with varied parameters for approximation of functions of one variable on a finite segment, Vestnik Udmurtskogo Universiteta. Matematika. Mekhanika. Komp'yuternye Nauki, 2017, vol. 27, issue 2, pp. 267-282.
  1. Afanas'ev V.N., Kolmanovskii V.B., Nosov V.R. Matematicheskaya teoriya konstruirovaniya sistem upravleniya (Mathematical theory of control systems construction), Moscow: Vysshaya shkola, 2003, 614 p.
  2. Volin Yu.M., Ostrovski G.M. On the method of successive approximation of optimum behaviour design of certain distributed parameter systems, Autom. Remote Control, 1965, vol. 26, pp. 1188-1194.
  3. Teo K.L., Goh C.J., Wong K.H. A unified computational approach to optimal control problems, Harlow, New York: Longman Scientific & Technical, John Wiley & Sons, Inc., 1991, ix+329 p.
  4. Chernov A.V. Smooth finite-dimensional approximations of distributed optimization problems via control discretization, Comput. Math. Math. Phys., 2013, vol. 53, issue 12, pp. 1839-1852. DOI: 10.1134/S096554251312004X
  5. Chernov A.V. On applicability of control parametrization technique to solving distributed optimization problems, Vestn. Udmurt. Univ. Mat. Mekh. Komp'yut. Nauki, 2014, issue 1, pp. 102-117 (in Russian). DOI: 10.20537/vm140109
  6. Chernov A.V. Chislennoe reshenie raspredelennykh zadach optimizatsii metodom parametrizatsii upravleniya (Numerical solving of distributed optimization problems by control parametrization method), Nizhny Novgorod: N.I. Lobachevsky State University of Nizhny Novgorod, 2014, 71 p.
  7. Chernov A.V. On piecewise constant approximation in distributed optimization problems, Tr. Inst. Mat. Mekh. Ural. Otd. Ross. Akad. Nauk, 2015, vol. 21, no. 1, pp. 264-279 (in Russian).
  8. Golubev Yu.F., Seregin I.A., Khayrullin R.Z. The floating nodes method, Sov. J. Comput. Syst. Sci., 1992, vol. 30, no. 2, pp. 71-76.
  9. Chernov A.V. On approximate solution of free time optimal control problems, Vestnik Nizhegorodskogo Universiteta imeni N.I. Lobachevskogo, 2012, no. 6 (1), pp. 107-114 (in Russian).
  10. Chernov A.V. On the smoothness of an approximated optimization problem for a Goursat-Darboux system on a varied domain, Tr. Inst. Mat. Mekh. Ural. Otd. Ross. Akad. Nauk, 2014, vol. 20, no. 1, pp. 305-321 (in Russian).
  11. Lanzara F., Maz'ya V., Schmidt G. Approximate approximations from scattered data, Approx. Theory, 2007, vol. 145, issue 2, pp. 141-170. DOI: 10.1016/j.jat.2006.08.003
  12. Maz'ya V., Schmidt G. Approximate approximations, Providence, RI: American Mathematical Society, 2007, xiv+349 p. DOI: 10.1090/surv/141
  13. Zhuravlev M.V., Minin L.A., Sitnik S.M. On numerical aspects of interpolating by shift of gaussian functions, Nauchnye Vedomosti Belgorodskogo Gosudarstvennogo Universiteta. Seriya: Matematika, Fizika, 2009, no. 13 (68), issue 17/2, pp. 89-99 (in Russian).
  14. Sitnik S.M., Timashov A.S. Applications of exponential approximation by integer shifts of Gaussian functions, Vestnik Voronezhskogo Gosudarstvennogo Universiteta Inzhenernykh Tekhnologii, 2013, no. 2 (56), pp. 90-94 (in Russian).
  15. Prasolov V.V. Zadachi i teoremy lineinoi algebry (Problems and theorems of linear algebra), Moscow: Nauka, 1996, 536 p.
  16. Graham R.L., Knuth D.E., Patashnik O. Concrete mathematics. A foundation for computer science, Reading, MA: Addison-Wesley Publishing Company, 1994, xiv+657 p. Translated under the title Konkretnaya matematika. Osnovanie informatiki, Moscow: Mir, 1998, 703 p.
  17. Tyrtyshnikov E.E. Matrichnyi analiz i lineinaya algebra (Matrix analysis and linear algebra), Moscow: Fizmatlit, 2007, 480 p.
  18. Fedorov V.M. Kurs funktsional'nogo analiza (The course in functional analysis), Saint Petersburg: Lan', 2005, 352 p.
  19. Gajewski H., Gröger K., Zacharias K. Nichtlineare Operatorgleichungen und OperatordifferentialGleichungen, Berlin: Akademie-Verlag, 1974, vi+281 p. Translated under the title Nelineinye operatornye uravneniya i operatornye differentsial'nye uravneniya, Moscow: Mir, 1978, 336 p.
Full text
<< Previous article
Next article >>